MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0105
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01659, 3005168196-2021-01661, 3005168196-2021-01662.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gastric artery (lga) using ruby coil lps.During the procedure, four ruby coil lps would not advance past their friction locks within their introducer sheaths.Therefore, the ruby coil lps were removed.The procedure was completed using new ruby coil lps.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the kinks near the pusher assembly mid-joint.During functional testing, the device was unable to be advanced from its returned position due to the kinks in the pusher assembly.Evaluation of the second returned ruby coil lp revealed that the pet lock was separated, the pull wire was retracted from the pusher assembly and the embolization coil was detached from the pusher assembly.This damage was likely incidental to the complaint and the root cause of the damage could not be determined.The detached embolization coil was not returned for evaluation.Based on the returned condition, the reported complaint could not be confirmed.Evaluation of the third returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the kink and fracture near the pusher assembly mid-joint.Further evaluation of the device revealed a detached embolization coil.This damage was likely due to the pusher assembly fracture.Evaluation of the fourth returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the kink and fracture near the pusher assembly mid-joint.Further evaluation of the device revealed a detached embolization coil.This damage was likely due to the pusher assembly fracture.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.This report is associated with mfr report numbers: 1.3005168196-2021-01659 2.3005168196-2021-01661 3.3005168196-2021-01662 h3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12228364
Report Number3005168196-2021-01660
Device Sequence Number3444536
Product Code HCG
UDI-Device Identifier00815948021730
UDI-Public00815948021730
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYLP0105
Device Catalogue NumberRBYLP0105
Device Lot NumberF103746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005